Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


MORNING DIAHREA
Jan 27, 2000

I'VE BEEN ON A HAART THERAPY FOR ALMOST A YEAR. SINCE COMING HOME FROM THE HOSPITAL IN JULY, I EXPERIENCE VERY LOOSE, SOMETIMES UNCONTROLABLE BOWELS. IT ONLY HAPPENS IN THE MORNING. I BEGAN TAKING AN IMODIUM EVERYNIGHT BEFORE BED AND IT HELPS. BUT AFTER ABOUT A WEEK I GET CONSTIPATED, THEN I STOP AND IT STARTS AGAIN. IS THERE ANY THING ELSE I COULD TRY TO COMBAT THIS PROBLEM? RC

Response from Dr. Henry

RC, you don't mention which medication you are on but I would assume your HAART regimen includes a protease inhibitor. Instead of the immodium there are other "natural" therapies that might be worth trying. I have some success with oat bran capsules taken regularly, Fibrocon capsules 2 twice a day, metamucil twice a day, or Oscal tablets (twice a day). You aren't supposed to take all of those but try one at a time to see what works for your body. A regular diet with fiber is a general theme (check a good HIV nutrition book or the bood Healing HIV by Jon Kaiser). Hope that helps.

KH



Previous
Just started taking Hydroxyurea
Next
muscles

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement